MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT-A
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the technologist noticed that the penumbra system ace 68 reperfusion catheter (ace 68) was kinked upon removal from its packaging.The kinked ace 68 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 68.
 
Additional Manufacturer Narrative
Please note the device is no longer available for return as mentioned in the initial mdr; therefore, the mdr was updated accordingly.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5998477
Report Number3005168196-2016-01409
Device Sequence Number76539
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142458
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 09/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2019
Device Catalogue Number5MAXACE068KIT-A
Device Lot NumberF68793
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2016
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1